Is my birth control pill causing my weight loss and depression?
I am a 26 year old woman and i have been using the birth control pill yasmin for the past year and a half. Since then i have been experiencing mood swings and bouts of depression. I have also gone from 138 lbs to 120 lbs, i am 5'6 and 120lbs makes me look as though i am starving,i have very little appetite i have tried tonics to regain the weight but nothing seems to work i am not happy with my weight at all and how i feel. please help!
Talk to your doctor. It's possible that it's the pill if it started when you started that pill. You can try switching pills and see if that helps, or go off them entirely for a while. The early twenties is a time when depression can show up for the first time, so if it's not the pill, it could be major depressive disorder that showed up at the same time. Or there could be another explanation that I haven't even heard of.
For the weight, I would try doing the opposite of all the dieting advice. Drink whole milk. Put half and half on your cereal. Eat larger portions. Eat dessert every day. You could also try adding some Boost or something similar to your diet to help you gain weight.
I just finished reading your comments. I have heard some questionable things about Yasmin, by this I mean unfavorable comments. This bc
method may be causing you to lose your appetite in which case it would
be wise to get off the Yasmin. I think perhaps it may be time for you and
your family doctor to discuss other forms of birth control other than using
Yasmin. You could also do some of your own research on the internet
about other forms of birth control before you have this conversation with
your family doctor. Were you aware that some bc methods cause mood
swings and may cause depression. I would get off the Yasmin and discuss
other methods of birth control with your family doctor. Good luck. Eve
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.